Viewing 3 posts - 1 through 3 (of 3 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      There are many possible reasons thyroid levels change after treatment, depending on individual circumstances. In your case, you say your thyroid was surgically removed. You probably had a sub-total thyroidectomy and would therefore still have some of your own thyroid tissue left. If you had NO thyroid left, your thyroid replacement dose would be much larger than the .75 you say you’re on.

      One of the risks of subtotal thyroidectomy is that the remaining part of the gland will still over-produce, but the advantage is that it might produce just the right amount. It sounds like you’re somewhere in between that right now. Ask your doctor whether the continued antibody attack on the remaining gland will cause fluctuations, or whether it’s just a matter of time after the surgery to stabilize its hormone production amount. I’d like to hear what he says.

      Best wishes,
      Dianne W
      NGDF Asst. Online Facilitator

      Anonymous
        Post count: 93172

        Hi Sharon,
        When I spoke with my endo in the beginning and we were talking about regulating me on the replacement meds after the surgery, the question came up as to whether I am really Hypoglycemic or was it Graves all along, especially since my dad was diabetic. He stated at that time that it is more difficult to regulate, and keep regulated, a person who has multiple autoimmune diseases to deal with. I think this may play a big part in your treatment.

        I can’t even imagine what you must be going through as I know what I have gone through with just the GD alone has driven me to the edge before. I’m guessing they are treating you for each disease, all the while keeping the other in mind. But maybe there is such a conflict in treatments that it is a very fine line they, (the doctors), are having to walk.

        I keep praying that they find the magic combination real soon.

        I will email you later, its been a really busy day what with the “I Love You” virus this week, what a mess.

        Pam

        Anonymous
          Post count: 93172

          I am wondering if anyone can explain to me why when you are put on synthroid or other HRTS your levels still change. I have been on the same dose – .75 but when tested my TSH has moved from 2.08 – 1.4 – .88 and I think I am now getting hyper sypmtomns again. I had my thyroid removed in Jan. If they give you the same dose how come you just don’t live happily ever after??? I see my edno in a week but was just wondering if anyone had an explaination. Thanks!

        Viewing 3 posts - 1 through 3 (of 3 total)
        • You must be logged in to reply to this topic.